Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
otolorin

Did Azilect make my condition worse?

Recommended Posts

Hi,

I was diagnosed with early stage parkinson disease in march 2016,but has been having non motor symptoms and balance problems 5 or 6yrs before.The only symptoms I had then was dystonia in my left shoulder,thus no arm swing and very mild tremor,whenever i attempt to swing my arm while walking,I was started on 0.5mg Azilect once daily.The first pill I took,made all symptoms go away,like I was my normal self.But after 2months the Azilect stopped working and my MD increased the dose to 1mg daily.I was on this dose for another one month without any positive effect,except side effects of blood pressure fluctuations,anxiety and dizzziness,so my MD stopped medication during a visit.MD then suggested I should go off medication for a while,but after 2 or 3 months I started having more frequent dystonia,gait problems,slight stoopped posture.Could Azilect or any other parkinson medicaions increase the progression of parkinsons,especially,when

they stop working?Why do some parkinson medications work for a short time and some do not work at all?

Your response will be appreciated.

 

 

Regards,

Oto

 

Share this post


Link to post
Share on other sites

When you have taken a medication for a few months or so and then it appears not to work, and at that point it seems as if the symptoms of the Parkinson's are worse, is quite normal. It is not that the medication has increased the progression of the disease. Rather we have to realize that disease is still progressing even though we are taking medication. So we stop a medication after 2 or 3 months, we have to realize that our disease is also 2 or 3 months more advanced. Therefore the symptoms and effects of the disease will also be advanced by that much. 

This is also the reason why some medications seem to work for a while and then stop. It could be that the Parkinson's is progressing at a rate that is faster than the rate at which we are increasing the medication. When it appears that the medication no longer works, it could be that our symptoms are showing up in a different manner. If, for example, tremors were the major symptom when the Parkinson's started and then all of a sudden dystonia starts. It may not be that the medication is no longer working, it may be that the medication works does not work as well on dystonia. At this point a possible change in medication or the addition of another medication may have to be added.

I hope this helps and please keep me posted.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×